Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 11, 2018, 2:48 AM CST for 5 counties in Florida. It was in force for 72 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2018, 2:48 AM CST (08:48 UTC)
- Expired
- Feb 11, 2018, 4:00 AM CST
- In force
- 72 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 2:53 AM CST | TSTM WND DMG | Caryville, FL | DELAYED REPORT THAT A TREE FELL ON A HOUSE IN CARYVILLE DURING THE SUNDAY MORNING STORMS. REPORTED VIA FACEBOOK. |
| Feb 11, 3:00 AM CST | TORNADO | 5 Nnw Hulaw, FL | TREES AND POWER LINES DOWN WITH DAMAGE TO A COUPLE OF HOMES. SPECIFIC DETAILS NOT YET AVAILABLE. TDS OBSERVED ON RADAR. REPORT RELAYED FROM WASHINGTON COUNTY 911. |
| Feb 11, 3:01 AM CST | TORNADO | 5 Nnw Hulaw, FL | TREES AND POWER LINES DOWN WITH DAMAGE TO A COUPLE OF HOMES. LARGE SECTIONS OF A METAL ROOF ON A HOME WAS REMOVED. A BRICK CARPORT WAS DESTROYED. TDS OBSERVED ON RADAR. |
| Feb 11, 3:06 AM CST | TORNADO | 4 Nnw Hulaw, FL | HOUSE BEHIND CHURCH DESTROYED. |
| Feb 11, 3:33 AM CST | TORNADO | Graceville, FL | ROOF DAMAGE TO THREE BUILDINGS AROUND DENTIST OFFICE IN GRACEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
078
WUUS52 KTAE 110848
SVRTAE
FLC005-059-063-131-133-111000-
/O.NEW.KTAE.SV.W.0006.180211T0848Z-180211T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
248 AM CST SUN FEB 11 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Western Jackson County in the Panhandle of Florida...
Central Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Holmes County in the Panhandle of Florida...
Washington County in the Panhandle of Florida...
* Until 400 AM CST
* At 248 AM CST, severe thunderstorms were located along a line
extending from 7 miles south of Geneva to 9 miles southeast of
Santa Rosa Beach, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Bonifay,
Chipley, Graceville, Springfield, Hiland Park, Tyndall Air Force
Base, Bradford, Live Oak, Parker, Freeport, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau and Esto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3038 8616 3038 8612 3039 8611 3041 8613
3043 8612 3043 8614 3046 8613 3097 8588
3100 8522 3005 8565 3024 8601 3026 8621
TIME...MOT...LOC 0848Z 230DEG 26KT 3093 8586 3029 8614
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
107
WWUS52 KTAE 110913
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
313 AM CST SUN FEB 11 2018
FLC005-059-063-131-133-111000-
/O.CON.KTAE.SV.W.0006.000000T0000Z-180211T1000Z/
Jackson FL-Bay FL-Walton FL-Holmes FL-Washington FL-
313 AM CST SUN FEB 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR WESTERN JACKSON...CENTRAL BAY...SOUTHEASTERN WALTON...CENTRAL
HOLMES AND WASHINGTON COUNTIES...
At 313 AM CST, severe thunderstorms were located along a line
extending from 8 miles south of Hartford to 10 miles west of Panama
City Beach, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Chipley,
Graceville, Bonifay, Springfield, Hiland Park, Tyndall Air Force
Base, Bradford, Live Oak, Parker, Cottondale, Alford, Caryville,
Wausau, Esto, Westville and Ebro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3098 8575 3100 8522 3005 8565 3024 8601
3027 8614
TIME...MOT...LOC 0913Z 237DEG 24KT 3099 8565 3022 8602
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD962
WWUS52 KTAE 110935
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
335 AM CST SUN FEB 11 2018
FLC131-110945-
/O.CAN.KTAE.SV.W.0006.000000T0000Z-180211T1000Z/
Walton FL-
335 AM CST SUN FEB 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3027 8600 3037 8599 3044 8594 3044 8591
3047 8589 3047 8588 3050 8586 3051 8588
3099 8549 3100 8522 3005 8565 3024 8601
3029 8606
TIME...MOT...LOC 0935Z 233DEG 24KT 3099 8549 3025 8597
$$
FLC005-059-063-133-111000-
/O.CON.KTAE.SV.W.0006.000000T0000Z-180211T1000Z/
Jackson FL-Bay FL-Holmes FL-Washington FL-
335 AM CST SUN FEB 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR WESTERN JACKSON...CENTRAL BAY...SOUTHEASTERN HOLMES AND
WASHINGTON COUNTIES...
At 335 AM CST, severe thunderstorms were located along a line
extending from near Graceville to 7 miles west of Panama City Beach,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Chipley,
Graceville, Bonifay, Springfield, Hiland Park, Tyndall Air Force
Base, Bradford, Parker, Cottondale, Alford, Wausau, Ebro,
Campbellton, Dirego Park, College Station and Gulf Resort Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3027 8600 3037 8599 3044 8594 3044 8591
3047 8589 3047 8588 3050 8586 3051 8588
3099 8549 3100 8522 3005 8565 3024 8601
3029 8606
TIME...MOT...LOC 0935Z 233DEG 24KT 3099 8549 3025 8597
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:09 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 11, 2:09 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Feb 11 2018
.NEAR TERM [Through Today]...
Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.
.SHORT TERM [Tonight Through Tuesday]...
A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.
.LONG TERM [Tuesday Night Through Sunday]...
Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.
&&
.AVIATION [Through 06Z Monday]...
Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon.
&&
.MARINE...
Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 65 75 64 76 / 60 80 80 50 50
Panama City 69 65 72 63 73 / 100 80 70 40 40
Dothan 71 66 74 62 74 / 100 80 50 40 30
Albany 71 66 75 62 71 / 100 80 60 50 30
Valdosta 78 66 76 64 72 / 50 60 80 50 40
Cross City 79 65 78 65 78 / 20 40 60 50 50
Apalachicola 69 64 71 62 73 / 50 80 80 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:11 PM CST | Special Marine Warning | TAE | 49 min | |
| Feb 10, 6:42 PM CST | Special Weather Statement | TAE | Bay | 48 min |
| Feb 10, 6:55 PM CST | Special Marine Warning | TAE | 50 min | |
| Feb 10, 7:09 PM CST | Special Marine Warning | TAE | 66 min | |
| Feb 10, 8:01 PM CST | Special Marine Warning | TAE | 59 min | |
| Feb 11, 12:05 AM CST | Areal Flood Advisory | TAE | Walton | 115 min |
| Feb 11, 12:40 AM CST | Flood Watch | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 29 hr |
| Feb 11, 1:54 AM CST | Areal Flood Advisory | TAE | Walton | 2 hr |
| Feb 11, 2:02 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 2:57 AM CST | Tornado Warning | TAE | Holmes | 33 min |
| Feb 11, 3:21 AM CST | Tornado Warning | TAE | Holmes, Jackson | 39 min |
| Feb 11, 3:58 AM CST | Tornado Warning | TAE | Jackson | 47 min |
| Feb 11, 4:30 AM CST | River Flood Warning | TAE | Walton | 52 hr |
| Feb 11, 4:37 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty | 37 min |
| Feb 11, 5:50 AM CST | Flash Flood Warning | TAE | Walton | 5 hr |
| Feb 11, 7:17 AM CST | Special Marine Warning | TAE | 118 min | |
| Feb 11, 9:19 AM CST | Rip Current Statement | TAE | Gulf | 13 hr |
| Feb 11, 9:56 AM CST | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 2 hr |
| Feb 11, 10:32 AM CST | Areal Flood Advisory | TAE | Bay, Walton, Washington | 118 min |
| Feb 11, 12:01 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 119 min |
| Feb 11, 12:04 PM CST | Special Marine Warning | TAE | 26 min | |
| Feb 11, 12:21 PM CST | Areal Flood Advisory | TAE | Walton | 114 min |
| Feb 11, 12:25 PM CST | Special Marine Warning | TAE | 95 min | |
| Feb 11, 1:26 PM CST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Feb 11, 1:48 PM CST | River Flood Warning | TAE | Calhoun | 3 days |
| Feb 11, 1:50 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 11, 1:50 PM CST | Special Marine Warning | TAE | 85 min | |
| Feb 11, 1:54 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf | 3 hr |
| Feb 11, 2:15 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Feb 11, 2:42 PM CST | Areal Flood Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 3 hr |
| Feb 11, 3:11 PM CST | Special Marine Warning | TAE | 64 min | |
| Feb 11, 4:26 PM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Feb 11, 5:14 PM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.